MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 60MM; HIP ACETABULAR CUP

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 60MM; HIP ACETABULAR CUP
Catalog Number 121701060
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Discomfort (2330); Joint Dislocation (2374)
Date of Event 11/27/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
May 03, 2017: litigation received.Pfs alleges severe pain, dislocation, discomfort, friction and wear between the cobalt-chromium metal head and cobalt-chromium metal liner caused large amounts of toxic cobalt-chromium metal and particles to be released into patient's blood, tissue and bone surrounding the implant.It was also reported that the patient had a revision on (b)(6) 2010 and (b)(6) 2011.It is unknown what components were removed during the revision and it is also unknown if depuy components were implanted.No medical records and laboratory values provided.Update jun 22, 2017: legal medical records received.In addition to what was previously alleged, pfs alleges swelling in left leg.After review of medical records for the mdr reportability, patient was revised due to dislocated antibiotic spacer.Revision notes stated that the wound released a significant amount of collected seronsanguineous fluid mixed with blood.The antibiotic spacer was immediately apparent and was removed.It was previously reported on the litigation that patient underwent surgery on (b)(6) 2010, and on (b)(6) 2011, however ,there were no medical records.Shall there be new information received , another complaint will be created.Added cup and hole eliminator.Product codes and lot numbers were provided.This complaint was updated on jul 5, 2017.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Investigation summary :no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE 100 ACET CUP 60MM
Common Device Name
HIP ACETABULAR CUP
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6731772
Report Number1818910-2017-21507
Device Sequence Number13634563
Product Code KWA
UDI-Device Identifier10603295008590
UDI-Public10603295008590
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K073504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2018
Device Catalogue Number121701060
Device Lot NumberC3DEP1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight96